MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 81251170S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Perforation (2001)
Date of Event 08/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "the initial surgery took place on (b)(6) 2025, xray image was then taken on (b)(6) 2025, issue was found that the shs migrated medially.Each operation was performed by a different doctor/clinical team; revision surgery performed on (b)(6) 2025.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to section h6 (results codes).The reported event could be confirmed since the device was not returned for evaluation, but available radiograph confirms the alleged event.With the available radiograph, a formal medical opinion was sought: we see a basicervical fnf here.The positioning of the nail and the lag screw is not optimal, but good.However, these fractures have an increased risk of failure due to the mismatch between the diameter of the cortical bone of the proximal and distal fragments, leading to an inherent instability.This specific fracture pattern provides the lag screw with a pretty high force in the medial direction, which is visible here.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.The operative technique states that: ¿the set screw must be used.Insufficient set screw placement could lead to loss of lag screw fixation and postoperative complications.¿ indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on the available information, the exact root cause could not be determined, but multiple probable causes can be identified, such as the set screw was not tightened appropriately, or the traction forces generated by mobilization acting on the lag screw exceeded the fixation provided by the set screw.Therefore, a mixture of patient-related factors (fracture pattern) and potentially a user-related issue could have been the reason for the failure.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
GAMMA4 - TROCHANTERIC NAIL 170MM D11X170MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23342890
Report Number0008031020-2025-01982
Device Sequence Number12751885
Product Code HSB
UDI-Device Identifier07613327478877
UDI-Public07613327478877
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number81251170S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/23/2025
Supplement Date Received by Manufacturer01/07/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown